We're Nuts From United States of America, joined Jun 2000, 5705 posts, RR: 22 Posted (10 years 9 months 2 weeks 4 days 19 hours ago) and read 1427 times:
After several months on Effexor (venlafaxine), I decided to quit. Aside from going on Effexor in the first place, THAT was my worst decision ever. It has been 3 days since my last pill, and I feel like hell. I can't move my eyes without getting dizzy, I have nausea, and I get the most vivid, bizarre dreams I've ever had. Somebody kill me . I can't even describe adequately how awful I feel. NEVER GO ON EFFEXOR! The side-effects are worse than the anxiety.
Anyone else had to go through this? Maybe you have some inspirational story that will keep my spirits up? Please... someone.
Ihadapheo From United States of America, joined Sep 2001, 6026 posts, RR: 59 Reply 1, posted (10 years 9 months 2 weeks 4 days 19 hours ago) and read 1339 times:
Hey did some-one say Effexor ??!!, That's my current happy pill, well in my case it's Effexor XR 75 mg HS (HS= before going to bed), to be honest it has not done to much to raise my mood, level out possibly but get me to say I fel good all the time, but there are many SSRI (Selective Serotonin Reuptake Inhibitor) so it mighty be time to try another
Pray hard but pray with care For the tears that you are crying now Are just your answered prayers
Spinto20 From United States of America, joined Jun 2002, 14 posts, RR: 0 Reply 2, posted (10 years 9 months 2 weeks 4 days 19 hours ago) and read 1317 times:
My partner is on this medication for stress. The purpose of this drug is to balance out your hormones. It was explained to us that it acts like a chemical brace and keep levels correct and in balance. Getting off too soon or too sudden can ruin your medication therapy. My partner experiences the same effects if he missed a couple of days of his medication. I think maybe you should go to your doctor and have him ease you off it by proscribing a lower dosage to you until your are not taking any at all. Going cold turkey is something that our doctor warned against. He explained the symptoms will be just awful if you get off the medication too soon and in the incorrect way. I would definitely talk to your doctor. If they don't help, I would get a second opinion. In the mean time, I would take the medicine to counter act the withdrawal. I hope this helps a little. Take care and feel better!
Mx5_boy From , joined Dec 1969, posts, RR: Reply 8, posted (10 years 9 months 2 weeks 4 days 11 hours ago) and read 1221 times:
Sorry to hear your feeling low mate. With those crazy anti depression pills you have to come down off them over a period of time, otherwise the after effects can be hideous.
My doctor prescribed Zoloft after I split with nasty ass Ryan a year ago and those things made me feel worse so I just completely stopped taking them, discovered I didn't need them and happily got along on my merry way.
I really wonder the actual benefit that people get from all the anti-depressants on the market at the moment. Doctors seem to be giving them out like candy, even my own GP was insistant that I keep taking them, even though I insisted I didn't need them. It's like they want to get you addicted to the wretched things when I honestly beleive most people don't need them at all.
Nutsy, get yourself off the terrible things, unless you are 100% sure you definitely need them.
We're Nuts From United States of America, joined Jun 2000, 5705 posts, RR: 22 Reply 9, posted (10 years 9 months 2 weeks 4 days 10 hours ago) and read 1209 times:
That reminds me, Mx5, I've beening meaning to ask you something. I haven't been able to find those "FroozePops" you posted about a while ago here in America. Think you could send me a box? They look hilarious... party favors, you know . I'll happily pay you back.
OA412 From United States of America, joined Dec 2000, 4978 posts, RR: 25 Reply 11, posted (10 years 9 months 2 weeks 4 days 7 hours ago) and read 1177 times:
I know just what you're talking about. My doctor prescribed Effexor to help with my anxiety. Let's just say, one missed pill and I felt the exact symptoms you described. Except for the dreams. For the first time in my life I was experiencing almost nightly nightmares while on both Effexor and Zoloft.
Anyway, after my blood pressure went through the roof (my normal is about 140/90 whereas after about 6 months on Effexor I was registering at about 200/100. Apparently, high blood pressure is a side effect of Effexor that my doctor forgot to mention...) I was switched over to Zoloft. Anyway, about 2 weeks ago, I decided to go off the drug as the cost was prohibitive ($73 a month thank you very much) and I decided that they had done enough to control my anxiety. Anyway, the first week was hell, I would get dizzy just like you, and would feel that the earth was moving under my feet, though I did not suffer any of the nausea you mentioned. 2 (or is it 3) weeks later, I feel fine. I no longer have any of the symptoms of withdrawal I experienced in the first week after I quit the drug. Anyway, this long winded answer is just to tell you to hang in there. It will get better, I promise! Just give it some time.
We're Nuts From United States of America, joined Jun 2000, 5705 posts, RR: 22 Reply 14, posted (10 years 9 months 2 weeks 4 days 7 hours ago) and read 1171 times:
Thanks everyone. I did go to my doctor, and the problem, as was expected, is that I went cold-turkey. I'll step down slowly from now on.
OA412, oddly enough, I had the opposite blood-pressure symptoms! I remember once in the Doc's office I actually managed 80/50! The extremely low pressure would cause me to have dizzy feelings (and this was when I was taking the drug normally!) all the time. One of the main reasons I decided to quit.
And to think this isn't even a "hardcore" drug. I can't even imagine what a morphine and codeine addict would go through!
Mr Spaceman From Canada, joined Mar 2001, 2780 posts, RR: 15 Reply 18, posted (10 years 9 months 2 weeks 3 days 16 hours ago) and read 1121 times:
Dear We're Nuts.
Hang in there! Trust me, you are not alone.
As mentioned above, make sure you find a medication with the help of a doctor. It's true that if you suddenly stop taking a drug (such as one in the Benzodiazapin family...spelling?), you can suffer from major withdrawl symtoms including a "COMA". No kidding! I would never joke about this medical problem. It runs in my families blood. If you want off a drug...you should always "taper" off...don't try cold turkey!
A very good drug for anxiety and panic disorder is called CLONAZEPAM. Ask your doctor about it. It's helped me out in the past when I've had to deal with the death of both friends & family. It's being used by many people today instead of ZANAX because it has no addictive side affects as similar meds.
Take Care.....as my father always says, don't be a hero, if you can't fight the anxiety in your mind any longer, take your meds and enjoy your day.